Hair loss

Has anyone lost Hair/have alopecia after placement of their pacemaker? 


4 Comments

I would look elsewhere

by Gemita - 2020-06-23 14:55:19

Hello Kitkat,

Many meds I believe can contribute to hair loss including common meds like Warfarin, gout med Allopurinol, some beta blockers. anti depressants and some ACE inhibitors. Most of us are on at least one of these meds.  At the same time, summer time is the time when I lose masses of hair which is quite natural.

Have you lost a lot of hair and since when ?  Have you spoken to your doctor for some checks.   Hair loss can be a symptom of "hypothyroidism" and other conditions

Stress is a recognised trigger for alopecia

by crustyg - 2020-06-23 18:13:08

It's not impossible that the stress around needing a PM / having it implanted could have been a trigger for significant hair loss.  If this *was* the cause then it might just be the telogen effluvium where most hair follicles shift into the third phase of the hair growth cycle - the shedding of hair from the follicle, and they will re-enter the growth phase again.

If not then you're stuck with it unless you and your dermatologist can find some treatable factor.

hair loss

by islandgirl - 2020-06-23 22:12:06

Meds, procedures, and stress to my body are reasons for my hair loss.  I had copious amounts of hair loss when I was taking Entresto.  EP would sympathize but I needed the med.  I did have to discontinue taking it after several months as it was dropping my BP too much with the minimal dose.  I still have hair loss, with wads in my washer and dryer and also on my bed pillow.  Read about the meds you are taking and see if hair loss is a side effect.  Be patient as your body heals and see if your hair loss diminishes.  

Hair loss after PM

by Selwyn - 2020-06-24 07:34:00

As Crustyg says 'telogen effluvium' is most likely to be the cause. If you have any change in your scalp or skin you should see a medic, or if your general health is not what it should be ( eg. unduly tired), or the loss is patchy. Medication, if new,  is certainly worth thinking about as a cause ( eg. warfarin etc).

Hair loss is well known to occur some weeks after stress, pregnancy, and serious illness as the natural cycle of making and loosing hairs is interrupted so your body resources are directed accordingly.

You know you're wired when...

Friends call you the bionic woman.

Member Quotes

I had a pacemaker since 2002 and ever since then my life has been a total blessing.